Alert archive / California / Wind Advisories in 2020
Wind Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 9, 2020, 4:15 AM PST for 4 counties in California. It took effect at Feb 9, 2020, 9:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2020, 4:15 AM PST (12:15 UTC)
- In effect from
- Feb 9, 2020, 9:00 PM PST
- Expired
- Feb 10, 2020, 9:37 AM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS76 KSGX 091215 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 415 AM PST Sun Feb 9 2020 CAZ048-057-552-554-092200- /O.NEW.KSGX.WI.Y.0005.200210T0500Z-200210T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 415 AM PST Sun Feb 9 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PST MONDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 9 PM this evening to noon PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb
4 follow-up statements
800 WWUS76 KSGX 092207 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 207 PM PST Sun Feb 9 2020 CAZ048-057-552-554-100615- /O.CON.KSGX.WI.Y.0005.200210T0500Z-200210T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 207 PM PST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST MONDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 9 PM this evening to noon PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty northeast winds are likely to return Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
897 WWUS76 KSGX 100423 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 823 PM PST Sun Feb 9 2020 CAZ048-057-552-554-101400- /O.CON.KSGX.WI.Y.0005.200210T0500Z-200210T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 823 PM PST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 9 PM this evening to noon PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty northeast winds are likely to return Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
286 WWUS76 KSGX 101120 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 320 AM PST Mon Feb 10 2020 CAZ552-101230- /O.CAN.KSGX.WI.Y.0005.000000T0000Z-200210T2000Z/ Orange County Coastal Areas- 320 AM PST Mon Feb 10 2020 ...WIND ADVISORY IS CANCELLED... Periods of gusty winds still possible into Tuesday, but gusts will remain largely below 35 mph. $$ CAZ055-056-065-102200- /O.EXB.KSGX.WI.Y.0005.000000T0000Z-200212T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 320 AM PST Mon Feb 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph expected. Isolated gusts to 60 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult travel for high profile vehicles through Cajon and San Gorgonio Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-057-554-102200- /O.EXT.KSGX.WI.Y.0005.000000T0000Z-200212T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Orange, and Mission Viejo 320 AM PST Mon Feb 10 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. Strongest in the foothills and through canyons. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult travel at times for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rodriguez For more information from the National Weather Service visit http://weather.gov/sandiego
903 WWUS76 KSGX 101737 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 937 AM PST Mon Feb 10 2020 CAZ048-055>057-065-554-110145- /O.UPG.KSGX.WI.Y.0005.000000T0000Z-200212T0000Z/ /O.NEW.KSGX.HW.W.0004.200210T1737Z-200211T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 937 AM PST Mon Feb 10 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST TUESDAY... * WHAT...North to northeast winds 25 to 45 mph with local gusts to 75 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 2 PM PST Tuesday. Highest winds will be through noon today, then the winds will weaken somewhat before becoming much stronger again 2 AM through 9 AM Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Maxwell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:45 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Feb 8, 9:45 PM PST, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 PM PST Sat Feb 8 2020
.SYNOPSIS...
Increasing low clouds tonight ahead of a storm moving in from the
north. the storm system will bring showers and cool conditions to
Southern California from Sunday through Tuesday morning. The
storm could bring significant snowfall to the San Bernardino
County mountains, especially eastern areas. Onshore winds will
strengthen tonight, becoming offshore Sunday night through Tuesday
as the storm moves to the southeast. Northwest flow will prevail
for the remainder of the week with near normal temperatures, and
another chance of light precipitation for next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Low clouds are increasing in coverage west of the mtns this
evening ahead of a storm moving in from the north. By early
Sunday morning, low clouds should extend from the coast to the
foothills with areas of fog where clouds and terrain intersect.
From previous discussion...
The storm will arrive on Sunday. Models continue to present
differing solutions, especially with the speed of this system as
it forms a closed upper low over SoCal. This equates to higher
than normal uncertainty in precipitation amounts, in particular
with regards to possible wrap-around moisture on the north side
of the low Monday-Monday night. GFS is more progressive than the
EC, which effectively keeps the wrap-around moisture east of our
service area, resulting in much lighter storm total precipitation
amounts compared to the EC. This forecast sides with the higher
precipitation amounts with a mostly WPC/NBM blend.
Forecast storm total precipitation amounts continue to be in the
0.25-0.50" range for most areas, except 0.50-1.00" in the San
Bernardino mountains, the San Jacintos and Santa Rosas as well as
in the San Diego County mountains where much will fall as snow.
Snow levels fall to 3000-4000 FT Sunday night, lowest north. The
Cajon Pass could see some light snow, mainly at nighttime. 2-5"
is forecast above 4000 feet, except 6-10" is possible over the
eastern San Bernardinos in the Big Bear Lake area.
Again, snowfall amounts depend on the speed of the system. If the
storm system keeps moving fast, little snow would fall. If it
slows, significant snowfall would be likely over the San
Bernardino County mountains, especially eastern areas on favored
upslope northeast flow there. Given that the potential exists for
significant impacts to the San Bernardino County mountains,
including major mountain pass level, have issued a Winter Storm
Watch for elevations above 4000 feet effective from Sunday
afternoon through Tuesday morning. Lesser snowfall amounts are
forecast for the Riverside and San Diego County mountains.
Cold air aloft will be moving in, but the highest instability
stays over the waters Sunday night and even that is minimal. As
such, thunderstorms were removed from the forecast. Maximum
rainfall rates will be 0.30"/hr or less, so the urban flood and
flash flood risk is low.
The storm will depart and precipitation will come to an end from
west to east during the Monday afternoon-Tuesday morning period.
Onshore winds will strenghten ahead of the storm but only peak
gusts to 45 mph expected on the desert slopes. Winds will turn
quickly northeast by Sunday evening and remain offshore through
Tuesday with gusts from the mountain ridges to the coastal
mountain slopes to 50+ mph. Gusts over the northern Inland Empire
to the Santa Anas and foothills could reach around 40 mph.
Dry weather will return Tuesday afternoon and last through
Thursday with gradually warming temperatures. Another storm could
arrive from the north for next weekend.
&&
.AVIATION...
090500Z...Coast/Valleys/Mountains...Deepening moisture
associated with an approaching frontal system tonight with
cloud bases 1000-2000 feet MSL, tops initially 2500 feet,
will deepen to exceed 4000 feet MSL by 12Z. Higher terrain becoming
obscured in clouds after 12z, and in showers and merging cloud layers
to 15000 feet MSL after about 18Z. Strong southerly morning winds on
Sunday will become westerly, and finally shift to easterly by
09Z early Monday morning as the frontal system moves through.
Strong up and downdrafts along with wind shear can be expected
Sunday through Monday near mountains and adjacent mountain
slopes as winds increase to 20 to 30 knots with gusts approaching
50 knots at times.
Desert Areas...Clouds, showers, and deteriorating conditions reaching
into the deserts by around 00z Sunday afternoon and continuing
into Monday.
&&
.MARINE...
A storm system will bring showers Sunday through Monday, but current
guidance suggests that the thunderstorm risk is now minimal.
Otherwise, no hazardous weather is expected through Wednesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from Sunday afternoon through Tuesday morning
for San Bernardino County Mountains.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...SmallThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:07 AM PST | Winter Storm Warning | SGX | San Bernardino | 23 hr |
| Feb 9, 4:07 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 36 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.